Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Experiencing body pain after dialysis treatment. How to get relief?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
My husband had his dialysis treatment today and is now suffering from very strong cramping in various parts of his body - hands, side, legs. Is there anything I can do to help relieve him of this? Sometimes he has cramps after his treatment and sometimes, not. This time it is pretty bad. Can I help him?
Posted Wed, 27 Mar 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 26 minutes later
Thanks for posting your query.
The muscle cramping experienced after the end of the dialysis treatment and persisting for a time after dialysis often is due to dehydration or a low blood pressure. Heat and massage for the cramping muscle can ease the pain.
Avoid the foods that make him feel thirsty. You can give him oral fluids every hour to correct the dehydration he might be having.
For leg cramps after every dialysis, ask his physician- he may prescribe Quinine, Carnitine, or another medication.
Also he can try a program of gentle stretching and toning exercises targeted at the muscles which may tend to cramp after dialysis. Before starting any exercise program, consult with your doctor.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor